What med's are usually given? I was a bit stunned when I found out I was given cholesterol meds and a antidepressent. I am not depressed nor do I have high cholesterol. I am taking them hoping they help.
I would assume they're giving you welchol for diarrhea and the Ami for GI spasms. This is a combination that is given to many (or combinations like it) when someone is experiencing unexplained abdominal pain (perhaps due to spasms) and diarrhea. Ami is used fairly frequently in GI problems, so don't consider it a 'head med.' It is, but in this case it's probably being used to work on the receptors in your GI tract - not your head, although it will do that, too.
You didn't mention your symptoms, so I'm making some broad generalizations, but this combination could also be used if someone was having problems after gallbladder surgery, etc.
Try going low fat and see if it helps. And if you can control the loose stools with calcium instead of the welchol, it might be good to try to do so. Google 'lnape and calcium.' You should find posts from L Nape discussing the use of a specific form of calcium and it's use. But don't use the calcium if you are prone to stone formation, or if you have parathyroid problems.
My diet is very low fat already. I lost about 80lbs 2 yrs ago and have maintained it without working out. The dr believed the extreme weight loss along with the very low fat diet may have played a part of my gallbladder going "bad". I did not have stones.
My cholesterol is about 100. I was worried that taking the Welchol would make it even lower. Can cholesterol be too low? The ami knocks me out cold. I have to admit that I am sleeping better than I have in yrs. All that being said they are working. The symptoms are much better and i do feel great.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.